MAUDE Adverse Event Report: ZIMMER MANUFACTURING B.V. BONE SCREW SELF-TAPPING 20 MM LENGTH 6.5 MM DIA.; PROSTHESIS, HIP

ZIMMER MANUFACTURING B.V. BONE SCREW SELF-TAPPING 20 MM LENGTH 6.5 MM DIA.; PROSTHESIS, HIP
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 03/08/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).D10: cat# 650-1057, lot# 2958832, cer bioloxd option hd 36mm.Cat# 650-1065, lot# 2959085, cer option type 1 tpr sleve -3.Cat# 010000856, lot# 6443904, g7 neutral e1 liner 36mm d.Cat# 010000662, lot# 6549335, g7 pps ltd acet shell 50d.Cat# 00-6624-065-25, lot# 64732037, bone screw self-tapping 25 mm length 6.5 mm dia.Cat# 00-6624-065-30, lot# 64088045, bone scr 6.5x30 self-tap.Cat# 00-6624-065-30, lot# 64834709, bone scr 6.5x30 self-tap.Cat# 00-6624-065-40, lot# 65479684, bone screw self-tapping 40 mm length 6.5 mm dia.Cat# 00-6624-065-20, lot# 64202817, bone screw self-tapping 20 mm length 6.5 mm dia.Cat# 00-6624-065-20, lot# 64202817, bone screw self-tapping 20 mm length 6.5 mm dia.Cat# 00-6624-065-25, lot# 63436750, bone screw self-tapping 25 mm length 6.5 mm dia.Cat# 00-6624-065-25, lot# 64834697, bone screw self-tapping 25 mm length 6.5 mm dia.It was reported that 1 of the 9 screws fractured during the revision surgery.It is unknown at this time which screw fractured.No product was returned or pictures provided; visual and dimensional evaluations could not be performed.Review of the device history records identified no deviations or anomalies during manufacturing related to the reported event.Medical records were provided and reviewed by a health care professional.Review of the available records identified the following: an initial left tha was performed.A revision occurred approximately 4 years later due to pain, noise, instability, and osteolysis.While placing the cage during the revision, one of the screws broke and remained implanted.No complications were noted.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
It was reported initial left total hip arthroplasty that was subsequently revised approximately 4 years later due to pain, noise, instability, osteolysis, and loosening.During the revision while placing the cage noted a screw broke, was unable to retrieve broken part, and remained implanted.Another screw was utilized without complications.Attempts have been made and no further information is available.

Brand Name
BONE SCREW SELF-TAPPING 20 MM LENGTH 6.5 MM DIA.
Common Device Name
PROSTHESIS, HIP
Manufacturer (Section D)
ZIMMER MANUFACTURING B.V.
turpeaux industrial park
route #1 km 123.4 bldg #1
mercedita PR 00715
Manufacturer (Section G)
ZIMMER MANUFACTURING B.V.
turpeaux industrial park
route #1 km 123.4 bldg #1
mercedita PR 00715
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key17405494
Report Number0002648920-2023-00170
Device Sequence Number20706303
Product Code LPH
UDI-Device Identifier00889024127647
UDI-Public(01)00889024127647(17)310102(10)64825910
Combination Product (Y/N)N
Initial Reporter StateNM
Initial Reporter CountryUS
PMA/510(K) Number
K921308
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/25/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number00662406520
Device Lot Number64825910
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/25/2023
Initial Report FDA Received Date07/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/19/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE
Patient SexMale
Patient Weight81 KG